I'm sorry that you're not feeling well and it sounds like there's lots going on in your life right now. It definitely sounds like the meds aren't working as they should, but that doesn't mean that there isn't a better med that won't work for you. It usually takes a while to get the right dose/mix but the meds should help to level the playing field for you so you can take care of all the other parts of your life better. Its all about baby steps - maybe exercising is a bit too much to think about today, but maybe making an appointment with your doc to discuss other options will help take the edge off.
And I think that the sweets cravings (and often carbs) is a characteristic of depression. I think that it might be one of the things that goes hand in hand with the whole seratonin upset that saps all of your energy - a vicious cycle that is hard to break. So don't be hard on yourself about that.
Take care and I hope that you find some resolution,Putter
God grant me the serenity to accept the things I cannot change; courage to change the things I can;and wisdom to know the difference.
I feel compelled to post again. I've been to the darkest, most awful places of depression and I can remember well the agony - all of what you wrote in your first post were things that I had experienced. I was fortunate to respond well to medication and am now able to live life. I think that your original plan of visiting the doctor is a really good move. You said that you wanted to gain a better understanding of what you could reasonably expect from medication and how much of it is dependant upon you - I would say that is an important step in figuring out how to keep well.
I would never dispute that our actions play a big role in our own health, but know from experience that professional help (therapy or medication) can make a big difference in overcoming the depression. The very root of the illness is its ability to strip away your last ounce of self worth, convincing you that you are the problem and it is your fault that you feel unwell. You need to give yourself the permission to get help to break through the darkness so you can feel well enough to take care of yourself.
I really hope that things work out well for you,
I'm really glad to hear that you went to your doctor - it is a tough thing to do, but it is important to your health and the health of your family/relationships - you should be proud of yourself. It sounds like she's really on the ball and that 'inventory' seems like a great idea to help with objectivity.
I'm a complete lightweight when it comes to medication and can't tolerate very high doses. I have Bipolar and most people with BP average 3-4 meds while 2 was my max. I can't speak from direct experience with Wellbutrin and Prozac, but I can in regards to using more than one med (Effexor and Depakote). If you have concerns talk with your pharmacist - its their job to help you find answers. In my case, taking two medications simultaneously allowed me to take less overall. I know that it sounds bizarre, but my doctor explained that some medications basically piggy-back on one another making each other's effects more pronounced without an increase in dosage. I think that the attempt is to try to accentuate the positive effects of each med without increasing doses which would usually increase any side effects. Since the wellbutrin worked for a while, your doctor might be trying the prozac to see if it will boost the effect rather than going through the challenge of a whole different med.
Hopefully someone with more specific experience can reply and let you know how it worked for them. Take care of yourself and good luck with the new options,Putter
Julie,I'm so happy for you - you really sound like you're on track to finding a solution. After rereading your first post and your last, it sounds like you've been able to find some hope from your appointment with your doctor. It also sounds like you're armed for the task with your research. I haven't been to HP by I will make a point to stop by. Although the path forward may not always be smooth, the effort you've already put in will help to make it easier to cross. I look forward to hearing how you make out at your 30 day evaluation!Putter